MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. EP-WORKMATE/EP-4 USB KEYBOARD; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

ST. JUDE MEDICAL, INC. EP-WORKMATE/EP-4 USB KEYBOARD; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number H21913
Medical Device Problem Code Tactile Prompts/Feedback (4022)
Health Effect - Clinical Code Atrial Fibrillation (1729)
Date of Event 09/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
During the procedure, atrial fibrillation was induced due to a loss of pacing control.The mouse pointer on both the odyssey large monitor and native claris monitor was slow to react and movement was intermittent.During normal pacing maneuvers, control of the pacing was lost.There was decrease in cl down to 100 ms.It was not possible to stop or adjust the pacing with ep-4 touch screen or the claris or odyssey mouse or keyboard controls.After several attempts the pacing was stopped.The system and touch screen were rebooted and the procedure continued.After a while the issue recurred.The system and touch screen were rebooted again and the procedure continued.Atrial fibrillation was induced.There was a spontaneous recovery to sinus rhythm and no cardioversion was needed.The procedure was completed without adverse effects to the patient.
 
Additional Manufacturer Narrative
Additional information: the results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be determined.
 
Additional Manufacturer Narrative
Additional information was received that the issue was caused by the keyboard and not the workmate claris system.

Brand Name
EP-WORKMATE/EP-4 USB KEYBOARD
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
one st. jude medical drive
st. paul MN 55117
MDR Report Key9097467
Report Number2184149-2019-00170
Device Sequence Number2652768
Product Code DQK
UDI-Device Identifier05415067001245
UDI-Public05415067001245
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K132073
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH21913
Device Lot Number5879399
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer09/24/2019
12/18/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date10/24/2019
01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;